Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 90, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2009, 11:41 PM MDT for El Paso County, Colorado. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2009, 11:41 PM MDT (05:41 UTC)
- Expired
- Jul 21, 2009, 12:45 AM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 11:53 PM MDT | HAIL 1 | 1 N Black Forest, CO | HAIL 1.5 INCHES DEEP ON THE GROUND. |
| Jul 21, 12:08 AM MDT | HAIL 1 | 4 Se Monument, CO | |
| Jul 21, 12:08 AM MDT | HAIL 1.25 | 2 E Monument, CO | |
| Jul 21, 12:10 AM MDT | HAIL 0.75 | 5 Ne Air Force Academy, CO | |
| Jul 21, 12:13 AM MDT | HAIL 0.88 | 5 Se Monument, CO | 1-2 INCHES OF HAIL DEPTH. WIND GUST TO 69 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 210541 SVRPUB COC041-210645- /O.NEW.KPUB.SV.W.0090.090721T0541Z-090721T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1141 PM MDT MON JUL 20 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES COLORADO SPRINGS... * UNTIL 1245 AM MDT... * AT 1139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF PALMER LAKE...OR ABOUT 26 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PALMER LAKE. MONUMENT. AIR FORCE ACADEMY. BLACK FOREST. NORTH CENTRAL COLORADO SPRINGS. FALCON. SCHRIEVER AFB. PETERSON AFB. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3880 10440 3876 10487 3912 10501 3913 10464 TIME...MOT...LOC 0541Z 343DEG 23KT 3923 10488 $$ SR
4 follow-up statements
000 WWUS55 KPUB 210554 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1154 PM MDT MON JUL 20 2009 COC041-210645- /O.CON.KPUB.SV.W.0090.000000T0000Z-090721T0645Z/ EL PASO CO- 1154 PM MDT MON JUL 20 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 1153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR MONUMENT...OR 20 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. AT THIS TIME...EAST SECTIONS OF WOODMOOR ARE IN THE DIRECT PATH OF THIS DANGEROUS STORM. LOCATIONS IMPACTED INCLUDE... MONUMENT. AIR FORCE ACADEMY. BLACK FOREST. NORTH CENTRAL COLORADO SPRINGS. FALCON. SCHRIEVER AFB. PETERSON AFB. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3880 10440 3876 10487 3912 10501 3913 10464 TIME...MOT...LOC 0553Z 343DEG 23KT 3916 10485 $$ SR
000 WWUS55 KPUB 210608 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1208 AM MDT TUE JUL 21 2009 COC041-210645- /O.CON.KPUB.SV.W.0090.000000T0000Z-090721T0645Z/ EL PASO CO- 1208 AM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 1205 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR MONUMENT...OR 15 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. IT IS TRACKING ALONG AND JUST EAST OF INTERSTATE 25. LARGE AMOUNTS OF HAIL WILL RESULT IN EXTREMELY HAZARDOUS DRIVING CONDITIONS. LOCATIONS IMPACTED INCLUDE... AIR FORCE ACADEMY. BLACK FOREST. NORTH CENTRAL COLORADO SPRINGS. FALCON. SCHRIEVER AFB. PETERSON AFB. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3880 10440 3876 10487 3912 10501 3913 10464 TIME...MOT...LOC 0606Z 343DEG 23KT 3908 10482 $$ SR
000 WWUS55 KPUB 210616 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1216 AM MDT TUE JUL 21 2009 COC041-210645- /O.CON.KPUB.SV.W.0090.000000T0000Z-090721T0645Z/ EL PASO CO- 1216 AM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR CENTRAL EL PASO COUNTY... AT 1214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. HALF DOLLAR SIZE HAIL AND WINDS TO 70 MPH WERE REPORTED EAST OF MONUMENT. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 10 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... CENTRAL COLORADO SPRINGS. FALCON. PETERSON AFB. SCHRIEVER AFB. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3907 10490 3913 10464 3880 10440 3876 10487 TIME...MOT...LOC 0615Z 343DEG 23KT 3901 10478 $$ SR
000 WWUS55 KPUB 210627 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1227 AM MDT TUE JUL 21 2009 COC041-210645- /O.CON.KPUB.SV.W.0090.000000T0000Z-090721T0645Z/ EL PASO CO- 1227 AM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR CENTRAL EL PASO COUNTY... AT 1226 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR NORTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL COLORADO SPRINGS. PETERSON AFB. SCHRIEVER AFB. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3899 10489 3911 10463 3880 10440 3876 10487 TIME...MOT...LOC 0627Z 343DEG 23KT 3893 10472 $$ SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:59 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 20, 5:59 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT MON JUL 20 2009 .UPDATE... BASED ON LATEST RADAR TRENDS...HAVE UPDATED FORECAST TO GO WITH SCATTERED POPS FOR ALL OF THE SOUTHEAST PLAINS. FRONTAL BOUNDARY IS CURRENTLY DROPPING SOUTHWARD THROUGH EL PASO CO AS OF 00Z...AND WILL HIT KPUB AROUND 01Z. GUSTY NORTH WINDS OF 15 T0 35 MPH MAY ACCOMPANY THE FRONT AS IT MOVES THROUGH. -KT && .AVIATION... UPDATED TAF TO PUT NORTHEAST WIND SHIFT INTO KCOS AND KPUB AND ADD THUNDER TO FORECAST. FRONT SHOULD BE HITTING KCOS BY 00Z...AND INTO KPUB AROUND 01Z. -KT && .PREV DISCUSSION... /ISSUED 353 PM MDT MON JUL 20 2009/ SHORT TERM... (TONIGHT AND TOMORROW) ..MAIN CONCERNS ARE THE TIMING OF THE FRONT...HOW MUCH LOW LEVEL MOISTURE WILL BE PRESENT THIS EVENING AND INTO TOMORROW MORNING...WILL THERE BE A SIGNIFICANT STRATUS DECK...AND WILL THERE BE ANY OVERNIGHT CONVECTION.... CURRENTLY ISOLATED THUNDERSTORMS ARE BEGINNING TO FORM ON THE LEE SIDE OF AN UPPER LEVEL TROUGH ACROSS CENTRAL AND SOUTHERN COLORADO. DEWPOINTS WILL REMAIN IN THE MID 40S TO LOWER 50S. THE FRONT IS MOVING ACROSS SOUTHERN COLORADO...THIS FRONT STEMS FROM A SURFACE LOW IN NORTHERN TEXAS. TONIGHT...GIVEN A GOOD MOISTURE POOL BEHIND THE FRONT AND EASTERLY FLOW...THERE IS A GOOD POSSIBILITY FOR LATE AFTERNOON TO MID EVENING SHOWERS AND THUNDERSTORMS....ESPECIALLY NEAR THE EASTERN MOUNTAINS. ANY SHOWERS WILL ONLY AID IN KEEPING DEWPOINTS IN THE UPPER 40S AND LOWERS 50S. THIS LOW LEVEL MOISTURE...ALONG WITH THE FRONT WILL AID IN THE FORMATION OF A STRATUS LAYER LATE TONIGHT...EARLY TOMORROW MORNING. TOMORROW...THE STRATUS DECK SHOULD DECREASE BY LATE MORNING...THE UPSLOPE FLOW EARLY TOMORROW AFTERNOON WILL GIVE WAY TO A BETTER CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ESPECIALLY IN THE MOUNTAINS AND HIGH VALLEYS. THE REASON FOR THIS IS BETTER SURFACE BASED CAPE AND LESS OF A STRATUS DECK NEAR THE MOUNTAINS. THE COLD FRONT...ALONG WITH THE SIGNIFICANT CLOUD COVER...WILL DECREASE MAXIMUM DAYTIME HIGHS TOMORROW. AS LONG AS THE STRATUS LAYER CLEARS BY MIDDAY HOWEVER THERE SHOULD BE ENOUGH DIURNAL HEATING TO ASSIST THE UPSLOPE FLOW IN PROVIDING ENOUGH LIFT FOR TOMORROWS AFTERNOON CONVECTION.-JMC LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ..STRONG RIDGE TO THE WEST CONTINUES... TUESDAY NIGHT AND WEDNESDAY...AS SURFACE HIGHS MOVES TO THE SOUTH...UPSLOPE FLOW MOVES INTO NEW MEXICO OVERNIGHT. BY MIDDAY WEDNESDAY...SURFACE PRESSURES LOWER TO THE NORTH...LOWER LEVEL MOISTURE GRADUALLY MIXING OUT EASTWARD FROM THE INTERSTATE 25 CORRIDOR. THE BEST INSTABILITY WILL BE CLOSER TO THE KANSAS BORDER BY LATER IN THE AFTERNOON...AND KEPT SOME HIGHER POPS IN THIS REGION. BULK SHEARS WILL BE AROUND 40 KNOTS IN THIS REGION. IF THERE IS ENOUGH INSTABILITY...THEN A STORM CAN POSSIBLY BECOME STRONG TO SEVERE. FURTHER WEST...DO NOT SEE ANY REASON FOR THE ATMOSPHERE TO BECOME SIGNIFICANTLY MORE MOIST. THERE WILL STILL BE ENOUGH MOISTURE MOVING AROUND THE UPPER RIDGE TO GET ISOLATED AFTERNOON AND EVENING STORMS. THURSDAY AND FRIDAY...UPPER RIDGE DRIFTS EASTWARD AS A WEAK DISTURBANCE APPROACHES THE PACIFIC NORTHWEST AND TROUGH OVER THE MIDWEST MOVES EASTWARD. WEAK SURFACE TROUGH TO THE NORTH ALLOWS FOR MUCH OF THE LOW LEVEL MOISTURE TO MOVE EASTWARD IN KANSAS. GFS AND NAM HAVE SIGNIFICANT CAPES STAYING JUST EAST OF THE KANSAS BORDER. TEMPERATURES AT 700MB WARM TO 14 TO 18C DURING THE DAY....AND TEMPERATURES ON THE PLAINS MAY BE A FEW DEGREES TOO COOL ON THURSDAY AND FRIDAY IF TREND OF WARMER AIR ALOFT CONTINUES. WITH THE AXIS OF THE RIDGE STAYING TO THE WEST... THE MAIN MONSOON PLUME WILL STAY TO THE SOUTH AND WEST OF THE REGION...BUT THERE WILL BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS. SATURDAY THROUGH MONDAY...GFS SOLUTION HAS BECOME MORE SIMILAR TO THE EC WITH A DISTURBANCE MOVING SOUTHEAST FROM CANADA INTO THE LONG WAVE TROUGH CENTERED NEAR THE GREAT LAKES. A COLD FRONTAL PASSAGE IS LIKELY ON SATURDAY. GFS AND EC PRINT OUT SOME PRECIPITATION SATURDAY AND SUNDAY OVER PORTIONS OF THE MOUNTAINS AND PLAINS...WITH BULLSEYES OF QPF OVER 1/2 AN INCH. BELIEVE THE CONVECTIVE PARAMETRIZATION MAY BE PRODUCING THIS PRECIPITATION...AND SUSPECT THE ATMOSPHERE ON THE PLAINS WOULD TEND TO BE CAPPED. DECIDED TO KEEP ISOLATED POPS ON THE PLAINS...AND SOME SCATTERED POPS ALONG THE EASTERN MOUNTAINS. EC AND GFS SUGGEST MOISTURE MAY POOL ALONG THE EASTERN MOUNTAINS. EC IS FASTER WITH A REINFORCING SURGE OF COOL AIR PASSING OVER THE PLAINS ON MONDAY. SUSPECT ANY INSTABILITY WILL BE ALONG THE EASTERN MOUNTAINS AND HAVE HIGHEST POPS IN THESE REGION. OVER THE WESTERN MOUNTAINS AND HIGH VALLEYS...MORE OF THE SAME WITH SOME MID LEVEL MOISTURE PRODUCING ISOLATED AFTERNOON AND EVENING STORMS. --PGW-- AVIATION...ISOLATED THUNDERSTORMS IN THE VICINITY OF THE AIRPORTS COULD BE A CONCERN THIS AFTERNOON AND EVENING. IFR CONDITIONS WILL REMAIN THE NORM THROUGH MOST OF THE EVENING...WITH A POSSIBLE STRATUS DECK AND VERY SLIGHT CHANCE FOR A LIGHT FOG TOMORROW MORNING. THIS DECK AND ANY FOG WILL HAVE DISSIPATED BY MID MORNING. -JMC && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/44
Hazardous weather outlook, Jul 20, 10:24 PM MDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1024 PM MDT MON JUL 20 2009 COZ058>089-093>099-220430- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1024 PM MDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH SOUTHEAST COLORADO OVERNIGHT PROVIDING UPSLOPE FLOW ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. THIS MAY HELP FIRE OFF ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS OVERNIGHT. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BECOME STRONG...PRODUCING HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND HAIL UP TO 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVERNIGHT ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. 31/44
In the hours before
Special weather statement, Jul 20, 7:52 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT MON JUL 20 2009 COZ095-096-210215- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 752 PM MDT MON JUL 20 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... KIOWA COUNTY IN SOUTHEAST COLORADO AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM WINDS NEAR EADS...OR 26 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 40 MPH. WIND GUSTS OF 50 MPH WILL BE POSSIBLE WITH THESE STRONG OUTFLOW WINDS. LOCATIONS IMPACTED INCLUDE... SWEETWATER RESERVOIR. NEEGRONDA RESERVOIR. HASWELL. ARLINGTON. BE PREPARED TO TAKE SHELTER IN THE EVENT A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Special weather statement, Jul 20, 10:47 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1047 PM MDT MON JUL 20 2009 COZ098-099-210515- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1047 PM MDT MON JUL 20 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH OF HOLLY...OR 24 MILES NORTH OF THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN BACA COUNTY AND EXTREME SOUTHEASTERN PROWERS COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:31 AM MDT | Areal Flood Advisory | PUB | El Paso | 89 min |
| Jul 21, 12:40 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 21, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 58 min |
| Jul 21, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 24 min |
| Jul 21, 3:37 PM MDT | Areal Flood Advisory | PUB | Alamosa, Costilla, Huerfano, Las Animas | 3 hr |
| Jul 21, 3:47 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Huerfano, Saguache | 58 min |
| Jul 21, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 62 min |
| Jul 21, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 56 min |
| Jul 21, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 60 min |
| Jul 21, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 21, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 67 min |
| Jul 21, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.